Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Platelet count less during blood test. It remained same of a month. Gave omnacortil. Cause for less platelet count?

Hi .. I am of age 61 years and recently went for blood test . Every thing was fine except platelet count. It was at 75 where it should be greater than 150. And this count is stable from last 1 month or so. Sorry, not sure about the units in which these tests are performed. The doctors sent me to oncology dept, and they gave me Omnacortil 20 for 15 days and had asked me to go for complete blood test. Are there any chance of cancer or what all can be the cause. Really worried.
Asked On : Thu, 24 May 2012
Answers:  1 Views:  60
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Oncologist, Surgical 's  Response

You are having moderately low platelet count which may be of any cause. It may be even a sub clinical viral infection. It need not be cancer. Cancer can be excluded only after a proper peripheral smear study and bone marrow study. Omnacortil is given to increase platelet count. So no need to worry till the final results come.

Dr. Mohammed Ibrahim
Surgical Oncologist
Answered: Thu, 24 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor